1. #1
    dovevoice's Avatar Member
    Join Date
    Jun 2011
    Location
    Dubai / Cairo
    Posts
    56

    Assassin's Creed Unity and motion sickness

    Hello everyone,

    I just wanted to talk about my personal experience with AC unity. I can't seem to play the game because each time I play it I get a very bad headache (even playing it for 10 minutes can give me a headache). And after the latest patch I still get the headache. I find this strange because this never happened to me while playing a third person game.
    Does anyone experience this, because I find this really game breaking and I quit the game right after Arno became an assassin.

    Kindly find below a video where I talk more in depth about this problem.

    Share this post

  2. #2
    MasterAssasin84's Avatar Senior Member
    Join Date
    Mar 2008
    Location
    City of London
    Posts
    2,432
    Hmm either your sitting way to close to the screen or seek medical attention if this is the case....

    Photosensitive seizures and other health warnings are all elaborated in the instruction manual of the game


    Be careful buddy I would seek Medical attention from a doctor ?
    Share this post

  3. #3
    dovevoice's Avatar Member
    Join Date
    Jun 2011
    Location
    Dubai / Cairo
    Posts
    56
    Originally Posted by MasterAssasin84 Go to original post
    Hmm either your sitting way to close to the screen or seek medical attention if this is the case....

    Photosensitive seizures and other health warnings are all elaborated in the instruction manual of the game


    Be careful buddy I would seek Medical attention from a doctor ?
    You might be right but this is the first AC game that caused me motion sickness (I played all the older titles) so I found it strange that this happened now. My doctor only told me to stop playing the game and that is what I did.
    Share this post

  4. #4
    MasterAssasin84's Avatar Senior Member
    Join Date
    Mar 2008
    Location
    City of London
    Posts
    2,432
    Originally Posted by dovevoice Go to original post
    You might be right but this is the first AC game that caused me motion sickness (I played all the older titles) so I found it strange that this happened now. My doctor only told me to stop playing the game and that is what I did.

    Or just take regular breaks ?

    Im no doctor so not qualified to give medical advice but I would encourage you to read the developers stance on motion sickness and photosensitive seizures ?

    May shed some light ?
    Share this post

  5. #5
    YazX_'s Avatar AC Volunteer MOD
    Join Date
    Jul 2011
    Posts
    5,216
    This might be caused because of Bloom effect, i have the same effect on Resident Evil games, first one to give this effect is RE 5 where too much bloom was used, then in later games the camera and movement just makes me dizzy in the first minute.

    Unfortunately, there is no cure for this but maybe try to sit very far away from the TV or use smaller screen which might help, if it didn't then you have to skip this one, btw, to get rid of the sickness after turning off the game, take some ginger pills after consulting with your doctor, they are great to ease the symptoms if you are not allergic to it.
    Share this post

  6. #6
    MasterAssasin84's Avatar Senior Member
    Join Date
    Mar 2008
    Location
    City of London
    Posts
    2,432
    Originally Posted by YazX_ Go to original post
    take some ginger pills, they are great to ease the symptoms.

    I would be very careful advising what to take for all we know this guy could be allergic to Ginger ?

    Probably unlikely but I would be more inclined to say further away from the TV and take regular breaks as per the advice of games manuals .
    Share this post

  7. #7
    YazX_'s Avatar AC Volunteer MOD
    Join Date
    Jul 2011
    Posts
    5,216
    Originally Posted by MasterAssasin84 Go to original post
    I would be very careful advising what to take for all we know this guy could be allergic to Ginger ?

    Probably unlikely but I would be more inclined to say further away from the TV and take regular breaks as per the advice of games manuals .
    yah i was editing my post, but you beat me to it.
    Share this post

  8. #8
    dovevoice's Avatar Member
    Join Date
    Jun 2011
    Location
    Dubai / Cairo
    Posts
    56
    Originally Posted by YazX_ Go to original post
    This might be caused because of Bloom effect, i have the same effect on Resident Evil games, first one to give this effect is RE 5 where too much bloom was used, then in later games the camera and movement just makes me dizzy in the first minute.

    Unfortunately, there is no cure for this but maybe try to sit very far away from the TV or use smaller screen which might help, if it didn't then you have to skip this one, btw, to get rid of the sickness after turning off the game, take some ginger pills after consulting with your doctor, they are great to ease the symptoms if you are not allergic to it.
    Funny thing is that I even get the headache from watching YouTube videos for assassin's creed unity, smaller screen, big screen, they all result into one thing which is a headache XD
    Share this post

  9. #9
    Wow. I feel for you. As I've gotten older, I've gotten more sensitive to certain games, but they all involve an overly narrow FOV. (If Unity gives you a headache, don't even think of playing Wolfenstein: NE.) What I do to reduce it is fast swings of the camera, as opposed to slow pans, focusing on a static image, like something on the HUD, while panning, more distance from the screen, and even purposely blinking slowly during fast pans.
    Share this post

  10. #10
    Hopefully your nephew and you will be able to play the next AC game without motion sickness. Someone interviewed a developer and they confirmed that adversarial multiplayer will return in the future. It's already bad enough that you can't watch youtube walkthroughs for acu without headaches, I'll be sad if some loyals fans are left behind because of this.

    So I'm guessing if you were to play AC3/4 or any other 3rd person game - right now - you won't experience headaches?

    And I'm sure you already know you're not alone in this but I thought I could voice my support. I'm almost 25 years old and, I've got plenty of people telling me that I'm too old to play video games. I'll just leave it there.
    Share this post